Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 1, 2011, 7:30 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 1, 2011, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jefferson County, NE, Saline County, NE
The radar
The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:35 PM CDT | HAIL 0.88 | 4 E Gilead, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS53 KOAX 020030
SVROAX
NEC095-151-020115-
/O.NEW.KOAX.SV.W.0112.110602T0030Z-110602T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
730 PM CDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
SOUTHERN SALINE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 815 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF ALEXANDRIA...OR 36 MILES WEST OF
BEATRICE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRBURY...WESTERN...DILLER...PLYMOUTH...ALEXANDRIA STATE
RECREATION AREA...DAYKIN...TOBIAS...ENDICOTT...STEELE CITY...ROCK
CREEK STATION STATE HISTORICAL PARK...JANSEN...HARBINE AND SWANTON.
THE WARNED AREA INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS
141 AND 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
4000 9726 4000 9737
TIME...MOT...LOC 0030Z 246DEG 30KT 4016 9735
WIND...HAIL <50MPH 1.00IN
$$
MILLER4 follow-up statements
624
WWUS53 KOAX 020040
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
740 PM CDT WED JUN 1 2011
NEC095-151-020115-
/O.CON.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
740 PM CDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE AND JEFFERSON COUNTIES UNTIL 815 PM CDT...
AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF FAIRBURY...OR 30 MILES
WEST OF BEATRICE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
FAIRBURY...WESTERN...DILLER...PLYMOUTH...DAYKIN...TOBIAS...
ENDICOTT...ROCK CREEK STATION STATE HISTORICAL PARK...STEELE
CITY...JANSEN...SWANTON AND HARBINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
4000 9726 4000 9737
TIME...MOT...LOC 0041Z 251DEG 28KT 4016 9727
WIND...HAIL <50MPH 1.00IN
$$
MILLER597
WWUS53 KOAX 020053
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CDT WED JUN 1 2011
NEC095-151-020115-
/O.CON.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
753 PM CDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE AND JEFFERSON COUNTIES UNTIL 815 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FAIRBURY...OR 25 MILES WEST OF
BEATRICE...MOVING EAST AT 30 MPH. A SECOND STORM WAS DEVELOPING
JUST NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 30 MPH TOWARD DAYKIN
AND COULD ALSO EVENTUALY TRACK INTO SOUTHERN SALINE COUNTY.
LOCATIONS IMPACTED INCLUDE...
WESTERN...DILLER...PLYMOUTH...ROCK CREEK STATION STATE HISTORICAL
PARK...STEELE CITY...JANSEN...SWANTON AND HARBINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
4000 9726 4000 9737
TIME...MOT...LOC 0053Z 251DEG 28KT 4019 9715
WIND...HAIL <50MPH 1.00IN
$$
MILLER150
WWUS53 KOAX 020105
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
805 PM CDT WED JUN 1 2011
NEC095-151-020115-
/O.CON.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
805 PM CDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE AND JEFFERSON COUNTIES UNTIL 815 PM CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF FAIRBURY...OR 20
MILES WEST OF BEATRICE...MOVING NORTHEAST AT 35 MPH. ANOTHER STORM
WAS NEAR DAYKIN AND COULD PRODUCE HAIL AS IT MOVES TOWARD WESTERN
AND SWANTON.
LOCATIONS IMPACTED INCLUDE...
WESTERN...DILLER...PLYMOUTH...HARBINE AND SWANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
4000 9726 4000 9737
TIME...MOT...LOC 0104Z 241DEG 28KT 4023 9710
WIND...HAIL <50MPH 1.00IN
$$
MILLER838
WWUS53 KOAX 020111
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT WED JUN 1 2011
NEC095-151-020121-
/O.EXP.KOAX.SV.W.0112.000000T0000Z-110602T0115Z/
JEFFERSON NE-SALINE NE-
811 PM CDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE AND JEFFERSON
COUNTIES WILL EXPIRE AT 815 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS TO 40 MPH MAY STILL OCCUR WITH
THESE STORMS AS THEY MOVE ACROSS PARTS OF JEFFERSON AND SALINE
COUNTIES.
LAT...LON 4041 9737 4050 9704 4018 9692 4001 9692
4000 9726 4000 9737
TIME...MOT...LOC 0111Z 241DEG 28KT 4026 9704
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT WED JUN 1 2011 .SHORT TERM...TONIGHT. WARM FRONT OVER KANSAS AT 18Z WILL CONTINUE TO LIFT NORTH ACROSS NEBRASKA TONIGHT. A PERIOD OF THUNDERSTORMS EXPECTED THIS EVENING IN ADVANCE OF THE FRONT WITH MOST OF THE CONVECTION MOVING NORTH AND EAST THROUGH THE AREA AFTER MIDNIGHT. MUCH WARMER AND MORE HUMID CONDITIONS SPREADING INTO EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. FOBERT THURSDAY THROUGH SATURDAY. FRONTAL BOUNDARY COULD BE DRAPED ACROSS THE FORECAST AREA EARLY ON THURSDAY...WHICH COULD STILL TRIGGER A FEW STORMS IN THE MORNING...BUT WILL BE LIFTING NORTHWARD...ALLOWING HOT AND HUMID CONDITIONS TO OVERSPREAD THE AREA ONCE AGAIN. WINDS THURSDAY AFTERNOON SHOULD BE JUST BELOW ADVISORY CRITERIA...BUT STILL A WINDY DAY WITH HIGHS IN THE LOWER 90S. THE NEXT FRONT IS EXPECTED TO MOVE INTO NORTHEAST NEBRASKA LATE THURSDAY NIGHT...THEN INTO THE HEART OF THE FORECAST AREA THROUGH THE DAY FRIDAY. COULD SEE ISOLATED THUNDERSTORMS NEAR THE FRONT THURSDAY NIGHT...BUT STRENGTHENING CAP SHOULD LIMIT ANY POTENTIAL ON FRIDAY...AND WILL LIKELY HOLD OFF UNTIL FRIDAY NIGHT WHEN A STRENGTHENING LOW LEVEL JET INCREASES CONVERGENCE OVER THE BOUNDARY WITH A RENEWED CHANCE OF THUNDERSTORMS...ESPECIALLY NORTH OF I80. THE FRONT ON FRIDAY WILL ALSO SEPARATE 80S TO THE NORTH AND LOWER 90S TO THE SOUTH. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. COLD FRONT THAT STALLED NEAR OF JUST SOUTH OF I80 SHOULD LIFT BACK NORTH SATURDAY NIGHT AND SUNDAY. THIS WILL CONTINUE TO BE A FOCUS FOR ISOLATED THUNDERSTORMS DURING THAT PERIOD AND PROVIDE A DELINEATION OF NORMAL 80S...TO HOTTER 90S TO OUR SOUTHWEST. HOWEVER...THE FRONT SHOULD LIFT NORTH OF THE REGION BY DAYBREAK MONDAY AS A RIDGE BUILDS BACK ACROSS THE REGION. THIS SHOULD SHUT OFF THE PRECIP CHANCES...BUT WILL ALSO ALLOW TEMPS TO RETURN TO THE LOWER 90S WITH SOUTHERLY WINDS ONCE AGAIN. WILL KEEP THINGS DRY UNTIL TUESDAY NIGHT AND WEDNESDAY WHEN THE NEXT FRONT MOVES INTO THE AREA. DEWALD && .HYDROLOGY...NO MAJOR CHANGES TO ONGOING FLOOD CREST METHODOLOGY TODAY FROM THE CORPS OF ENGINEERS AND MISSOURI BASIN RIVER FORECAST CENTER. GAVINS POINT DAM INCREASED THEIR FLOW TO 81 KCFS TODAY...AND ARE FORECAST TO INCREASE TO 85 KCFS BOTH THURSDAY AND FRIDAY...THEN UP TO 100 KCFS BY SATURDAY...WITH A 5-10 KCFS INCREASE DAILY UNTIL WE REACH A PEAK DISCHARGE OF 150 KCFS BY JUN 10-14. TRAVEL TIME FROM GAVINS POINT TO OMAHA IS ABOUT 3 DAYS...THUS THE CREST COULD BE IN THE OMAHA AREA AROUND JUN 13-17. THESE ARE VERY PRELIMINARY ESTIMATES AND ARE SUBJECT TO REVISION. ONCE WE REACH THAT CREST... WOULD LIKELY REMAIN AT THOSE LEVELS FOR SEVERAL WEEKS. THUS ITS IMPORTANT TO REMEMBER THAT THIS HISTORIC FLOOD EVENT IS NOT A TYPICAL EVENT WHERE THE RIVER COMES UP AND GOES DOWN QUICKLY...IT WILL BE A VERY PROLONGED EVENT THAT COULD LAST THROUGH THE REMAINDER OF THE SUMMER. DEWALD && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS WARM FRONT LIFTING NORTH ACROSS KANSAS AT 18Z WILL CONTINUE TO TRACK TO THE NORTH ACROSS NEBRASKA THIS EVENING AND INTO THE DAKOTAS BY 12Z ON THURSDAY. AREA OF CONVECTION HAD DEVELOPED OVER NORTHEAST KANSAS NEAR THE WARM FRONT AND IS EXPECTED TO MOVE NORTH WITH THE FRONT THROUGH TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH SOME CHANCE OF THUNDERSTORMS AT ALL THREE SITES DURING THE EVENING. FOBERT && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 1, 5:10 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT WED JUN 1 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 510 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AND A FEW STORMS COULD BE STRONG IN SOUTHEAST NEBRASKA THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AFTER MIDNIGHT...THE BEST AXIS FOR STORMS WOULD BE ALONG AND EAST OF THE MISSOURI RIVER...WITH SOME HAIL STILL POSSIBLE. FLOODING WILL ALSO CONTINUE ALONG THE MISSOURI RIVER FROM VERDEL THROUGH RULO. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND...AND ESPECIALLY AT NIGHT. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT IF STRONG STORMS DEVELOP...SPOTTER REPORTS WOULD BE APPRECIATED.
In the hours before
Special weather statement, Jun 1, 3:01 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 301 PM CDT WED JUN 1 2011 NEZ088-089-012045- GAGE NE-JEFFERSON NE- 301 PM CDT WED JUN 1 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN JEFFERSON AND GAGE COUNTIES UNTIL 345 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FAIRBURY...OR 21 MILES SOUTHWEST OF BEATRICE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEATRICE... DILLER... PLYMOUTH... WYMORE... BLUE SPRINGS... PICKRELL... JANSEN... HARBINE... ROCKFORD STATE RECREATION AREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 36 min |
| Jun 1, 9:03 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Otoe | 42 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| Jun 1, 9:52 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 38 min |
| Jun 1, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.